Alert archive / North Dakota / Special Weather Statements in 2017
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Aug 5, 2017, 3:59 PM MDT for Hettinger County, North Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2017, 3:59 PM MDT (21:59 UTC)
- Expired
- Aug 5, 2017, 4:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Bismarck, ND
County Hettinger County, ND
The radar
The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WWUS83 KBIS 052159
SPSBIS
Special Weather Statement
National Weather Service Bismarck ND
359 PM MDT SAT AUG 5 2017
NDZ041-044-052245-
Hettinger ND-Adams ND-
359 PM MDT SAT AUG 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HETTINGER AND
NORTHEASTERN ADAMS COUNTIES UNTIL 445 PM MDT...
At 358 PM MDT, a strong thunderstorm was located near Regent, or 7
miles west of Mott, moving southeast at 15 mph.
Nickel size hail and wind gusts to 50 mph will be possible with this
storm.
Locations impacted include...
Mott and Regent.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4638 10263 4645 10250 4634 10211 4621 10217
4611 10244
TIME...MOT...LOC 2158Z 307DEG 11KT 4637 10249
$$
HAMILTONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:48 PM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 5, 1:48 PM MDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 248 PM CDT Sat Aug 5 2017 .SHORT TERM...(This evening through Sunday) Issued at 236 PM CDT Sat Aug 5 2017 The main focus for the short term is showers and thunderstorms tonight and tomorrow. Northwest flow aloft continues to bring upper level waves out of southern Canada. In response to the upper level pattern a surface trough continues to develop across eastern Montana. Therefore...the main focus for showers and thunderstorms will be across western North Dakota. The majority of precipitation should fall in showers, however, there seems to be enough instability and steep enough lapse rates to create some embedded thunderstorms. As the wave shifts of the southeast this evening the greatest threat for showers and thunderstorms will also shift southeast and include portions of southern North Dakota. .LONG TERM...(Sunday night through Saturday) Issued at 236 PM CDT Sat Aug 5 2017 Cooler than normal temperatures and occasional chances for showers and thunderstorms highlight the long term. Chances for precipitation remain through the weekend as trough settles over the area and opens keeping broad cyclonic flow nearby. Higher chances remain over western and southern locations. Off and on chances for showers and thunderstorms will continue through the next week as northwest flow aloft dominates. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 139 PM CDT Sat Aug 5 2017 Light rain showers with a few thunderstorms will continue across western and most of central North Dakota through the day and into the evening. MVFR conditions in precipitation is possible. Localized MVFR ceilings may develop over southwest North Dakota tonight. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...AJ LONG TERM...AJ AVIATION...AJ
Hazardous weather outlook, Aug 5, 1:34 PM MDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 234 PM CDT Sat Aug 5 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061945- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 234 PM CDT Sat Aug 5 2017 /134 PM MDT Sat Aug 5 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Numerous rain showers with a few thunderstorms are expected today. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday An occasional chance for a thunderstorm is in the forecast Sunday through Friday. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Aug 5, 3:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Bismarck ND
359 PM MDT SAT AUG 5 2017
NDZ041-044-052245-
Hettinger ND-Adams ND-
359 PM MDT SAT AUG 5 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HETTINGER AND
NORTHEASTERN ADAMS COUNTIES UNTIL 445 PM MDT...
At 358 PM MDT, a strong thunderstorm was located near Regent, or 7
miles west of Mott, moving southeast at 15 mph.
Nickel size hail and wind gusts to 50 mph will be possible with this
storm.
Locations impacted include...
Mott and Regent.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4638 10263 4645 10250 4634 10211 4621 10217
4611 10244
TIME...MOT...LOC 2158Z 307DEG 11KT 4637 10249
HAMILTONThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:04 PM MDT | Special Weather Statement | BIS | Adams | 41 min |
| Aug 5, 5:14 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 46 min |
Nearby
Special Weather Statements in North Dakota, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.